Patient :Hello I am worried that I may be pregnant , this worry started back in april I was very ill and had to be put on bactrim for a UTI my doctor did not notify me that it would affect my birth control, I was sexually active around the time of finishing the bactrim. next couple weeks I had miscalculated my period and took myself of birthcontrol immediately 2 or 3 days later I started bleeding for a week and a half. I have been having my period for 4 months now the last one being my worst I had to take 2 midol as opposed to the normal 1 I usually take. I also had heavy bleeding. I've also taken 9 hpt's all negative (most of those being taken from the 4-7th week of my big scare) and one urine sample from my obgyn also negative. This has bothered me obsessively every day since I took myself off birth control
After having a period and 9 negative pregnancy tests, it is highly unlikely that you could be pregnant. Please stop worrying excessively about any accidental pregnancy. The episode with bactrim was 4 months ago, I believe and you can now safely resume taking your birth control pills.
If you for any reason cannot be on the pill, visit your doctor and discuss other contraceptive options that you may use such as condoms with spermicidal jellies, intrauterine devices, hormonal implants etc.
If you have been regularly menstruating, there is no reason you should worry anymore. For the future, just stay protected and you shall be fine.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.